MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS VALP REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801710
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected valproic acid (valp) result was obtained from a vitros therapeutic drug monitoring (tdm) performance verifier processed using vitros chemistry products valp reagent lot 2511-33-2028 on a vitros xt 7600 integrated system.Vitros tdm i lot y1734 result of 39.0 ug/ml vs an expected result of 27.6 ug/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The higher than expected result was from a non-patient fluid and was not reported outside of the laboratory.The customer did not confirm when requested whether patient sample results were affected or questioned.There was no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a higher than expected valproic acid (valp) result was obtained from a vitros therapeutic drug monitoring (tdm) performance verifier processed using vitros chemistry products valp reagent lot 2511-33-2028 on a vitros xt 7600 integrated system.The investigation was unable to determine a definitive assignable cause.Based on historical qc results a vitros valp reagent lot 2511-33-2028 related issue is not a likely contributor to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros valp reagent lot 2511-33-2028.As precision testing was not performed on the vitros xt 7600 system, an instrument related issue cannot be ruled out as a contributing factor of the event.However, there was no evidence suggesting that the vitros xt 7600 system malfunctioned.In addition, as no details of the customers initial protocol when preparing and handling the vitros tdm fluids was provided, an issue related to improper protocol cannot be completely ruled out as a contributing factor of the event.The customer reprocessed the same vials of vitros tdm fluids and obtained expected results.Therefore, an issue related the vitros tdm fluid is not a likely contributor of the event.However, prior to testing, the customer had recalibrated vitros valp lot 2511-33-2028 using a fresh reagent pack.Therefore, a suboptimal calibration from 26 may 2024 or a reagent pack related issue cannot be ruled out as contributors of the event.

Brand Name
VITROS CHEMISTRY PRODUCTS VALP REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key19600583
Report Number1319808-2024-00016
Device Sequence Number8205073
Product Code LEG
UDI-Device Identifier10758750006748
UDI-Public(01)10758750006748(17)250503(11)231103(10)332028
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2025
Device Catalogue Number6801710
Device Lot Number2511-33-2028
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2024
Initial Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown